Alert archive / Alabama / Special Marine Warnings in 2016

Special Marine Warning 13, NWS Mobile, AL

January 21, 2016

NWS Mobile, AL issued this special marine warning at Jan 21, 2016, 8:36 PM CST. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2016, 8:36 PM CST (02:36 UTC)
Expired
Jan 21, 2016, 9:30 PM CST
In force
54 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

The radar

The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

376 
WHUS54 KMOB 220236
SMWMOB
GMZ632-650-220330-
/O.NEW.KMOB.MA.W.0013.160122T0236Z-160122T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
836 PM CST THU JAN 21 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
  MISSISSIPPI SOUND...

* UNTIL 930 PM CST
            
* AT 835 PM CST...A THUNDERSTORM PRODUCING STRONG WINDS 34 KNOTS OR
  GREATER WAS LOCATED 9 NM WEST OF PETIT BOIS PASS...MOVING EAST AT
  25 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  PETIT BOIS PASS AROUND 855 PM CST.
  MISSISSIPPI SOUND EAST OF PASCAGOULA AROUND 900 PM CST.
  WESTERN DAUPHIN ISLAND AROUND 905 PM CST.
  CENTRAL DAUPHIN ISLAND AROUND 915 PM CST.
  PORTERSVILLE BAY AROUND 920 PM CST.
  DAUPHIN ISLAND BRIDGE AND HERON BAY AROUND 925 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS WHICH CAN EASILY
OVERTURN BOATS.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHWESTERN
ALABAMA AND THE ADJACENT COASTAL WATERS.

LAT...LON 3040 8834 3039 8831 3037 8831 3039 8828
      3036 8821 3037 8819 3032 8819 3033 8815
      3034 8814 3032 8814 3028 8813 3026 8811
      3023 8831 3024 8809 3019 8806 3014 8836
      3034 8840 3035 8839 3038 8841
TIME...MOT...LOC 0235Z 249DEG 27KT 3017 8855 
$$
2 follow-up statements
045 
FZUS74 KMOB 220303
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
903 PM CST THU JAN 21 2016

GMZ632-650-220330-
/O.CON.KMOB.MA.W.0013.000000T0000Z-160122T0330Z/
903 PM CST THU JAN 21 2016

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 930 PM CST...

FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
MISSISSIPPI SOUND...

AT 902 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING WATERSPOUTS...LOCATED NEAR PETIT BOIS PASS...
MOVING NORTHEAST AT 20 KNOTS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PETIT BOIS PASS AROUND 910 PM CST.
  MISSISSIPPI SOUND EAST OF PASCAGOULA AROUND 915 PM CST.
  WESTERN DAUPHIN ISLAND AROUND 920 PM CST.
  PORTERSVILLE BAY...CENTRAL DAUPHIN ISLAND...HERON BAY AND DAUPHIN
ISLAND BRIDGE AROUND 930 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS.  WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS.  SEEK SAFE HARBOR
IMMEDIATELY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHWESTERN
ALABAMA AND THE ADJACENT COASTAL WATERS.

LAT...LON 3040 8834 3039 8831 3037 8831 3039 8828
      3036 8821 3037 8819 3032 8819 3033 8815
      3034 8814 3032 8814 3028 8813 3026 8811
      3023 8831 3024 8809 3019 8806 3014 8836
      3034 8840 3035 8839 3038 8841
TIME...MOT...LOC 0302Z 239DEG 18KT 3024 8843 

$$

BUTTS
853 
FZUS74 KMOB 220327
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
927 PM CST THU JAN 21 2016

GMZ632-650-220337-
/O.EXP.KMOB.MA.W.0013.000000T0000Z-160122T0330Z/
927 PM CST THU JAN 21 2016

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 930 PM CST...

THE AFFECTED AREAS WERE...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
MISSISSIPPI SOUND...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO LONGER
POSES A SIGNIFICANT THREAT TO BOATERS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHWESTERN
ALABAMA AND THE ADJACENT COASTAL WATERS.

LAT...LON 3040 8834 3039 8831 3037 8831 3039 8828
      3036 8821 3037 8819 3032 8819 3033 8815
      3034 8814 3032 8814 3028 8813 3026 8811
      3023 8831 3024 8809 3019 8806 3014 8836
      3034 8840 3035 8839 3038 8841
TIME...MOT...LOC 0323Z 249DEG 27KT 3024 8843 

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jan 21, 6:04 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 21, 6:04 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CST THU JAN 21 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
00Z ISSUANCE...A POWERFUL STORM SYSTEM WILL MOVE EAST ACROSS THE
LOWER MISSISSIPPI RIVER REGION THIS EVENING...REACHING NORTHERN
ALABAMA BY NOON FRIDAY. RAIN SHOWERS WILL INCREASE ACROSS THE
NORTHERN GULF COAST EARLY THIS EVENING...FOLLOWED BY EMBEDDED
SCATTERED THUNDERSTORMS THROUGH MID EVENING. A SOLID LINE OF
THUNDERSTORMS WILL EVENTUALLY MOVE IN FROM THE WEST...AFFECTING THE
TAF SITES FROM LATE THIS EVENING THROUGH ABOUT 09Z. PERIODS OF VERY
HEAVY RAIN WITH LIFR VISIBILITIES (~1/2SM) ALONG WITH IFR CEILINGS
(~900 FEET) AND GUSTY SOUTH WINDS UP TO 30 KNOTS WILL ACCOMPANY MANY
OF THE SHOWERS AND STORMS. THE RAIN SHOULD MOVE QUICKLY EAST OF THE
AREA AROUND 07Z ACROSS THE MOBILE METRO AREA...AND AROUND 09Z ACROSS
THE PENSACOLA METRO AREA. A BRISK WESTERLY WIND WITH GUSTS TO NEAR 30
KNOTS WILL OCCUR IN THE WAKE OF THE STORM SYSTEM...WITH CEILING ONLY
LIFTING TO AROUND 1800 FEET THROUGHOUT THE DAY FRIDAY. /22

&&

.PREV DISCUSSION... /ISSUED 415 PM CST THU JAN 21 2016/

NEAR TERM /NOW THROUGH FRIDAY/...A DEEPENING UPPER SYSTEM OVER
EASTERN PORTIONS OF THE UPPER PLAINS SWINGS EAST OVERNIGHT BEFORE
TAKING A NORTHEASTERLY TRACK FRIDAY. THE SURFACE LOW ASSOCIATED WITH
THE SYSTEM MOVES FROM THE SABINE RIVER...EAST-NORTHEAST ACROSS
LOUISIANA/SOUTHERN MISS/NORTHERN ALABAMA TO OVER NW-ERN GA BY THE END
OF THE DAY FRIDAY. THIS SYSTEM DEEPENS OVERNIGHT AS IT PASSES
NORTHWEST OF THE FA...AND WITH THIS DEEPENING COMES STRENGTHENING LOW
LEVEL FLOW (850MB JET INCREASING TO 35 TO 45KTS BY 06Z) ALONG WITH MID
AND UPPER LEVEL JET ENHANCEMENT. COMBINED WITH MUCAPES AROUND
1000 J/KG OVERNIGHT AND 0-3KM SHEAR VALUES AROUND 200 M^2/S^2...
STRONG TO SEVERE STORMS ARE LIKELY TO CROSS THE AREA OVERNIGHT.
TIMING PLACES A LINE APPROACHING WESTERN PORTIONS OF THE FA AROUND
03Z AND EXITING EAST OF THE FA BY 10Z. WITH THE SYSTEM'S
DEEPENING...ALL GUIDANCE IS ADVERTISING A SIGNIFICANT DRY SLOT MOVING
INLAND BEHIND THE COLD FRONTAL PASSAGE OVER THE FA BEGINNING AFTER
06Z...SHUTTING DOWN THE CHANCE OF SEVERE WEATHER AS IT PASSES AND
BRINGING SOME CLEARER SKIES TEMPORARILY TO THE FA BY SUNRISE. LOOKING
AT RAINFALL AMOUNTS...FOR THE 24HR PERIOD FROM 00Z TONIGHT TO 00Z
FRIDAY EVENING...1.5-2.5' OF GENERAL RAIN IS POSSIBLE. WITH FLASH
FLOOD GUIDANCE AT 3" OR HIGHER ACROSS THE FA...AM NOT EXPECTING ANY
WIDESPREAD WATER PROBLEMS...ESPECIALLY WITH THE RELATIVELY QUICK
MOVEMENT OF THE RAIN ACROSS THE AREA TONIGHT...THOUGH A FEW
LOCALITIES MAY SEE SOME ANNOYANCE FLOODING.

FRIDAY...AM EXPECTING WRAP-AROUND STRATUS TO MOVE BACK OVER THE FA
WITH SIGNIFICANTLY COOLER TEMPS...AM EXPECTING LIGHT SHRA TO MIX IN
WITH THE INCOMING STRATUS. FOR TEMP...HIGHS FRIDAY WILL BE GOVERNED
BY HOW FAST THE COLDER AIR OVERSPREADS THE FA. HIGH TEMPS ARE
EXPECTED TO BE OVER EASTERN PORTIONS OF THE FA AND BEGIN AROUND
60...AROUND 50 WEST...BUT BY THE END OF THE DAY FRIDAY...AM
EXPECTING TEMPS TO RANGE FROM THE LOWER 40S EAST TO UPPER 30S WEST.

WITH STRONG WINDS...A WIND ADVISORY MAY BE NEED FOR FRIDAY...MAINLY
ALONG THE COAST. AM HOLDING OFF FOR NOW IN ISSUING
ANYTHING...LEAVING FOR ANOTHER FORECAST CYCLE TO SEE WHERE THE
STRONGEST WINDS DEVELOP.

SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...MUCH COLDER WEEKEND
SETTING UP. FOR FRIDAY NIGHT...A DEEP SURFACE LOW LIFTS UP ACROSS
THE EAST COAST. ON THE WEST SIDE OF THE LOW...THE LARGER PARENT UPPER STORM
SYSTEM (WINTER STORM) MOVING ACROSS THE TENNESSEE RIVER VALLEY
BRINGS A SUBSTANTIAL LOWERING TO COMPOSITE LAYER THICKNESSES
ALL THE WAY SOUTHWARD AND OVERSPREADING THE CENTRAL GULF COAST. AT
SAME TIME...A LARGE AREA OF WRAP AROUND MOISTURE KEEPS CLOUDS IN
PLACE ACROSS THE GULF COAST. NOT VERY CONFIDENT AT THIS JUNCTURE OF
HOLDING ON TO PRECIPITATION FRIDAY NIGHT...DESPITE MODELS WANTING TO
SQUEEZE OUT VERY LIGHT MEASURABLE PRECIPITATION
(~0.01")....ESPECIALLY NORTH OF THE COAST. THE INTERESTING FACT
THOUGH IS...IF THERE IS LINGERING PRECIPITATION IN THE WRAP AROUND
CLOUDS...FORECAST TEMPERATURE PROFILES ARE COLD ENOUGH TO SUPPORT THE
POTENTIAL OF SOME FLURRIES. AGAIN...NOT CONFIDENT ENOUGH TO MENTION
IN ZONES. BUT SOMETHING FORECASTERS WILL BE MONITORING.

MUCH DRIER ON SATURDAY AS STORM SYSTEM MOVES FURTHER AWAY FROM THE
LOCAL AREA AND CLOUDS DECREASE. REMAINING COLD WITH HIGHS LOOKING TO
HOLD INTO THE 40S. UNDER CLEAR SKIES...OVERNIGHT LOWS SINK TO A RANGE
FROM 24 TO 28 ALONG AND NORTH OF I-10..CLOSER TO 32 AT THE COAST.
UNDER SUNNY SKIES...A GRADUAL MODERATION IN HIGHS ON SUNDAY INTO THE
LOWER HALF OF THE 50S. /10

LONG TERM /MONDAY THROUGH THURSDAY/...SURFACE HIGH PRESSURE MOVES
EAST OF THE AREA ON MONDAY WITH A LIGHT SOUTHERLY FLOW ALLOWING FOR
HIGHS TO BREAK INTO THE LOWER HALF OF THE 60S. NEXT CHANCE OF RAIN
REENTERS THE FORECAST BY MONDAY NIGHT AS NEXT COLD FRONT PUSHES
SLOWLY EAST ACROSS THE AREA. ALTHOUGH THE FRONT MOVES TO OUR SOUTH
TUESDAY NIGHT/INTO WEDNESDAY...THE ORIENTATION OF THE UPPER LEVEL
SOUTHWEST FLOW ACROSS THE GULF KEEPS THE POTENTIAL FOR A SERIES OF
MID LEVEL IMPULSES RIDING OVER THE FORECAST AREA. THIS WOULD FAVOR
MAINTAINING RAIN CHANCES TUESDAY THROUGH WEDNESDAY. WITH CLOUDS AND
PRECIPITATION FALLING ON THE COOLER SIDE OF THE GULF FRONT...DAYTIME
HIGHS BACK INTO THE LOWER/MID 50S FOR WEDNESDAY. COOL HIGHS IN THE
MID 50S CONTINUE INTO THURSDAY...BUT DRIER. /10

MARINE...A DEEPENING SURFACE LOW WILL MOVE FROM OVER THE SOUTHERN
PLAINS TO THE NORTHEAST...PUSHING A STRONG FRONT ACROSS THE AREA
FRIDAY INTO FRIDAY NIGHT...AND WITH IT...VERY STRONG OFFSHORE FLOW.
GALES CONTINUED TO BE INDICATED...EITHER BY STEADY FLOW OR BY
FREQUENT GUSTS INTO SATURDAY. HAVE UPGRADED THE GL.A TO GL.W. AS
SURFACE HIGH PRESSURE MOVES OVER...THEN EAST OF THE AREA THIS
WEEKEND...WINDS WILL SETTLE AND ULTIMATELY SWITCH BACK TO ONSHORE BY
MONDAY MORNING.

FIRE...FOLLOWING A STRONG COLD FRONTAL PASSAGE ON FRIDAY...STRONG
MIXED LAYER NORTHWEST FLOW DURING THE DAY RESULTS IN HIGH DAYTIME
DISPERSION WITH NUMERICAL RATINGS EXCEEDING 75 FOR MUCH OF THE
SOUTHERN HALF OF THE LOCAL AREA. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR ALZ265-266.

FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR FLZ202-204-206.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR GMZ630-633>635.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ631-632.

     SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR GMZ631-
     632-650-655-670-675.

     GALE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY FOR
     GMZ631-632-650-655-670-675.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ650-655-
     670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Jan 21, 3:49 PM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
349 PM CST THU JAN 21 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-222200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
349 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE REGION
TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. ISOLATED SEVERE
STORMS WILL BE POSSIBLE AS EARLY AS LATE THIS AFTERNOON...MAINLY
ACROSS INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA. THE SEVERE WEATHER RISK WILL INCREASE ACROSS THE REGION THIS
EVENING INTO LATE TONIGHT AS THE FRONT APPROACHES. AN ORGANIZED LINE
OF STRONG TO SEVERE STORMS WILL MOVE ACROSS THE REGION ALONG THE
FRONT LATE THIS EVENING THROUGH LATE TONIGHT...WHILE A FEW SEVERE
STORM CELLS WILL ALSO BE POSSIBLE AHEAD OF THE FRONT. A FEW
TORNADOES...DAMAGING WINDS...AND LARGE HAIL WILL ALL BE POSSIBLE.
LOCALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED MINOR FLOODING.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF SOUTHWEST
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT GROUPS AND STORM SPOTTERS SHOULD MONITOR WEATHER
CONDITIONS TODAY AND TONIGHT AND BE PREPARED FOR ACTIVATION.

GMZ630>635-650-655-670-675-222200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
349 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASING SOUTH TO SOUTHWEST WINDS AND BUILDING SEAS WILL RESULT IN
HAZARDOUS CONDITIONS FOR SMALL CRAFT THIS AFTERNOON AND EVENING. WIND
GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS LOWER MOBILE BAY...THE
MISSISSIPPI SOUND AND THE OFFSHORE GULF WATERS LATE TONIGHT.

A FEW SEVERE STORMS ARE EXPECTED THIS EVENING AND LATE TONIGHT AS AN
ORGANIZED LINE OF STORMS AND DISCRETE STORM CELLS MOVE ACROSS THE
MARINE AREA ALONG AND AHEAD OF AN APPROACHING COLD FRONT. HIGH
WINDS...LOCALLY HIGHER WAVES...A FEW WATERSPOUTS AND LARGE HAIL WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE FRIDAY THROUGH
SATURDAY. WIND GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OFFSHORE
WATERS...INCLUDING LOWER MOBILE BAY AND THE MISSISSIPPI SOUND FRIDAY
THROUGH EARLY SATURDAY.

In the hours before

Special weather statement, Jan 21, 6:54 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
654 PM CST THU JAN 21 2016

ALZ266-FLZ201-202-220130-
BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-ESCAMBIA INLAND FL-
654 PM CST THU JAN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...COASTAL
BALDWIN IN SOUTHWEST ALABAMA...AND COASTAL ESCAMBIA AND INLAND
ESCAMBIA IN NORTHWEST FLORIDA UNTIL 730 PM CST...

AT 653 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF LILLIAN...OR 4 MILES WEST OF BELLVIEW...MOVING NORTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...           GONZALEZ...            FERRY PASS...
PENSACOLA INTERNATIONAL AIRPORT...            MYRTLE GROVE...
GOULDING...            ENSLEY...              BRENT...
BELLVIEW...            WEST PENSACOLA...      LILLIAN...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3037 8743 3040 8743 3040 8740 3044 8734
      3044 8735 3047 8742 3044 8739 3042 8740
      3040 8745 3048 8751 3069 8727 3063 8724
      3061 8726 3054 8718 3054 8719 3049 8715
      3046 8716 3033 8739
TIME...MOT...LOC 0053Z 231DEG 22KT 3046 8739

BUTTS
Local storm report, Jan 21, 7:33 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
733 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             5 W EGLIN AFB           30.45N 86.64W
01/21/2016  E0.25 INCH       OKALOOSA           FL   EMERGENCY MNGR

            REPORTS OF PEA SIZED HAIL NEAR FT. WALTON BEACH. TIME
            ESTIMATED VIA RADAR.

&&

RROGERS
Special weather statement, Jan 21, 7:57 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
757 PM CST THU JAN 21 2016

ALZ051-052-MSZ067-220300-
WASHINGTON AL-CHOCTAW AL-WAYNE MS-
757 PM CST THU JAN 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN WASHINGTON AND SOUTHWESTERN CHOCTAW IN
SOUTHWEST ALABAMA...AND WAYNE IN SOUTHEAST MISSISSIPPI UNTIL 900 PM
CST...

AT 756 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES WEST OF NEEDHAM TO 9 MILES WEST OF
CLARA...AND MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...          MILLRY...              SILAS...
GILBERTOWN...          TOXEY...               NEEDHAM...
BUCKATUNNA...          CLARA...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

LAT...LON 3204 8811 3201 8811 3200 8808 3195 8812
      3194 8811 3144 8837 3143 8893 3176 8883
      3184 8876 3189 8848 3198 8846 3205 8812
      3205 8809
TIME...MOT...LOC 0156Z 273DEG 25KT 3200 8843 3154 8885
Special weather statement, Jan 21, 7:59 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
759 PM CST THU JAN 21 2016

ALZ059-FLZ201-203-220245-
ESCAMBIA AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
759 PM CST THU JAN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
ESCAMBIA IN SOUTHCENTRAL ALABAMA...AND INLAND SANTA ROSA AND INLAND
ESCAMBIA IN NORTHWEST FLORIDA UNTIL 845 PM CST...

AT 758 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WHITFIELD...OR 13 MILES SOUTHEAST OF CENTURY...MOVING NORTHEAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
BREWTON...             EAST BREWTON...        CENTURY...
FLOMATON...            JAY...                 RIVERVIEW...
POLLARD...             WHITFIELD...           US 29 AND CR 43...

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL AND WIND GUSTS UP
TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3100 8674 3100 8679 3095 8679 3071 8707
      3085 8731 3126 8726 3125 8677 3122 8676
      3121 8677 3120 8677 3119 8676 3120 8674
      3118 8673 3119 8670 3103 8670
TIME...MOT...LOC 0158Z 224DEG 36KT 3083 8710

BUTTS
Special weather statement, Jan 21, 8:20 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
820 PM CST THU JAN 21 2016

ALZ261-263-265-220300-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
820 PM CST THU JAN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
MOBILE...CENTRAL MOBILE AND COASTAL MOBILE IN SOUTHWEST ALABAMA UNTIL
900 PM CST...

AT 820 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MOSS POINT...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              PRICHARD...            SARALAND...
SATSUMA...             CHICKASAW...           GRAND BAY...
DOWNTOWN MOBILE...     TILLMANS CORNER...     THEODORE...
MIDTOWN MOBILE...      REGIONAL AIRPORT IN WEST MOBILE...
I65 AND I165...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3060 8841 3093 8812 3082 8797 3069 8800
      3069 8802 3067 8802 3075 8804 3060 8806
      3057 8809 3062 8811 3061 8812 3057 8810
      3038 8831 3038 8839
TIME...MOT...LOC 0220Z 220DEG 38KT 3042 8843

BUTTS
Special weather statement, Jan 21, 8:27 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
827 PM CST THU JAN 21 2016

MSZ075-076-078-079-220330-
STONE MS-PERRY MS-GREENE MS-GEORGE MS-
827 PM CST THU JAN 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...STONE...PERRY...GREENE AND GEORGE IN SOUTHEAST MISSISSIPPI
UNTIL 930 PM CST...

AT 826 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF RICHTON TO 10 MILES WEST OF
SAUCIER...AND MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WIGGINS...             LUCEDALE...            RICHTON...
LEAKESVILLE...         BEAUMONT...            NEW AUGUSTA...
STATE LINE...          MCLAIN...              PERKINSTON...
MCHENRY...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3073 8934 3091 8923 3091 8914 3105 8915
      3143 8891 3144 8845 3110 8843 3074 8865
      3073 8888 3068 8889 3068 8924 3065 8925
      3065 8934
TIME...MOT...LOC 0226Z 277DEG 21KT 3143 8885 3066 8931

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:15 PM CSTSpecial Marine WarningMOB30 min
Jan 21, 6:44 PM CSTSpecial Marine WarningMOB31 min
Jan 21, 6:50 PM CSTSpecial Marine WarningMOB25 min
Jan 21, 7:39 PM CSTSevere Thunderstorm WarningMOBChoctaw66 min
Jan 21, 7:57 PM CSTSpecial Weather StatementMOBChoctaw63 min
Jan 21, 7:59 PM CSTSpecial Weather StatementMOBEscambia46 min
Jan 21, 8:18 PM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington10 days
Jan 21, 8:18 PM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington10 days
Jan 21, 8:20 PM CSTSpecial Weather StatementMOBMobile40 min
Jan 21, 8:52 PM CSTSpecial Weather StatementMOBBaldwin23 min
Jan 21, 9:10 PM CSTSpecial Weather StatementMOBClarke, Washington50 min
Jan 21, 9:14 PM CSTSpecial Weather StatementMOBCovington46 min
Jan 21, 9:19 PM CSTSpecial Weather StatementMOBMobile41 min
Jan 21, 9:26 PM CSTSpecial Weather StatementMOBEscambia49 min
Jan 21, 9:37 PM CSTSpecial Marine WarningMOB38 min
Jan 21, 9:48 PM CSTSpecial Weather StatementMOBClarke, Washington, Wilcox57 min
Jan 21, 9:51 PM CSTAreal Flood AdvisoryMOBMobile3 hr
Jan 21, 9:58 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile47 min
Jan 21, 10:03 PM CSTSpecial Marine WarningMOB57 min
Jan 21, 10:12 PM CSTSpecial Marine WarningMOB63 min
Jan 21, 10:38 PM CSTSevere Thunderstorm WarningMOBBaldwin, Escambia37 min
Jan 21, 10:47 PM CSTSpecial Marine WarningMOB88 min
Jan 21, 10:58 PM CSTTornado WarningMOBBaldwin, Escambia32 min
Jan 21, 11:05 PM CSTSevere Thunderstorm WarningMOBConecuh, Escambia40 min
Jan 21, 11:17 PM CSTSpecial Marine WarningMOB88 min
Jan 21, 11:40 PM CSTWind AdvisoryMOBBaldwin, Mobile19 hr
Jan 21, 11:46 PM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia44 min
Jan 22, 12:00 AM CSTSpecial Marine WarningMOB90 min
Jan 22, 12:11 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Crenshaw, Escambia64 min
Jan 22, 12:43 AM CSTSpecial Marine WarningMOB92 min
Jan 22, 1:02 AM CSTSpecial Marine WarningMOB58 min
Jan 22, 1:31 AM CSTSpecial Marine WarningMOB59 min
Jan 22, 1:59 AM CSTSpecial Marine WarningMOB61 min
Jan 22, 10:34 AM CSTRiver Flood WarningMOBEscambia9 days
Jan 21, 6:17 PM CSTSevere Thunderstorm WarningMOBOkaloosa58 min
Jan 21, 6:54 PM CSTSpecial Weather StatementMOBEscambia36 min
Jan 21, 8:01 PM CSTAreal Flood AdvisoryMOBOkaloosa119 min
Jan 21, 8:05 PM CSTRiver Flood WarningMOBOkaloosa67 hr
Jan 22, 12:11 AM CSTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa64 min
Jan 22, 12:32 AM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa43 min
Jan 22, 1:14 AM CSTSevere Thunderstorm WarningMOBOkaloosa31 min
Jan 21, 6:53 PM CSTSpecial Weather StatementMOBPerry, Stone, Wayne52 min
Jan 21, 7:17 PM CSTSevere Thunderstorm WarningMOBPerry, Wayne58 min
Jan 21, 8:27 PM CSTSpecial Weather StatementMOBGeorge, Greene, Perry, Stone63 min

Nearby

Special Marine Warnings in Alabama, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.